Winter Weather, Eastern Uinta Mountains
- When
- March 7, 12:00 PM MST to March 8, 12:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
A Pacific storm produced 5 to 11 inches of snow across the high plateau and mountain areas of east central and northeast Utah.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A Pacific storm produced 5 to 11 inches of snow across the high plateau and mountain areas of east central and northeast Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 7, 4:12 AM MST, 7 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 412 AM MST TUE MAR 7 2006 .SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)... THE INITIAL COLD FRONT AND SHORTWAVE OUT AHEAD OF THE WEST COAST TROUGH HAVE WEAKENED AS THEY HAVE MOVED EAST TOWARDS THE FORECAST AREA. THIS WAS EXPECTED HOWEVER THE TIMING HAS BEEN SLOWER THAN EXPECTED WITH LITTLE GOING ON SO FAR EARLY THIS MORNING. AT 3 AM MST THE SHORTWAVE WAS JUST MOVING INTO WESTERN UT WITH A RATHER DIFFUSE FRONT AHEAD OF IT. MAINLY MID TO HIGH LEVEL MOISTURE HAS BEEN STREAMING OVER THE FORECAST AREA IN THE GOOD SOUTHWEST FLOW AHEAD OF THE TROUGH YESTERDAY AND TONIGHT. HOWEVER THE LOWER LAYER REMAINS VERY DRY...ESPECIALLY OVER THE SOUTH. SO AS THE SHORTWAVE MOVES OVER THE AREA TODAY...ITS JOB WILL BE TO MOISTEN THE LOWER LAYERS. BUT ENOUGH DYNAMICS AND A VERY UNSTABLE AIR MASS WILL RESULT IN WIDESPREAD MOUNTAIN SHOWERS BY THIS AFTERNOON. ACCUMULATIONS ARE EXPECTED TO BE LIGHT WITH THIS INITIAL DISTURBANCE. TEMPS WILL REMAIN WELL ABOVE AVERAGE ONE MORE DAY AS THE FRONT IS ILL DEFINED AND SOUTHWEST FLOW CONTINUES TODAY. THE ACTION REALLY PICKS UP THIS EVENING AND OVERNIGHT...INITIALLY OVER THE NORTH. THE MAIN PACIFIC TROUGH WILL PUSH TO THE EAST AND ACROSS THE GREAT BASIN OVERNIGHT AS THE 700 MB TROUGH REACHES THE FORECAST AREA. ALSO A 100 KT UPPER LEVEL JET WILL NOSE INTO THE 4-CORNERS. INSTABILITY INCREASES AS THE COLD CORE ALOFT APPROACHES. AND MOISTURE FINALLY WILL BE DEEP ENOUGH FOR PCPN TO SPREAD INTO THE VALLEYS. IT LOOKS LIKE THE 700 MB TROUGH AXIS WILL REACH THE NORTHERN PORTION LATE IN THE EVENING...SINKING OVER THE SOUTH AFTER MIDNIGHT. THE BEST PCPN WILL BEGIN AS THE 700 MB TROUGH MOVES OVER AREA...THEN CONTINUE UNTIL THE UPPER TROUGH AND COLD POOL PASSES. TIMING OF THIS IS AROUND 18Z WED MORNING. HAVE GENERALLY EXPECTED ACCUMULATIONS TO BE AROUND LOW END ADVISORY...WITH NOT A LOT OF CONFIDENCE. WITH THE TIMING OF THE BETTER SNOW PRODUCTION WAITING UNTIL LATE THIS EVENING...HAVE LEFT HILIGHT DECISIONS TO THE DAY SHIFT. UNSETTLED CONDITIONS WILL CONTINUE WED AFTERNOON...WITH PCPN DECREASING FROM THE WEST. TEMPS WILL FINALLY FALL TO BELOW NORMAL READINGS. THE PATTERN REMAINS ACTIVE THROUGH WED NIGHT. MODELS INDICATE A FAST MOVING SHORTWAVE RIDGE WILL PASS...BUT WITH TIMING UNCERTAINTIES WILL KEEP CHANCE MOUNTAIN POPS. ENOUGH CLOUDS WILL PERSIST OVERNIGHT TO KEEP TEMPS FROM DROPPING BELOW NORMAL. .LONG TERM (THURSDAY THROUGH TUESDAY)...FAST AND MOIST WESTERLY FLOW ALOFT WL START OFF THIS PERIOD WITH A 120+ KT JET SLIDING INTO THE FOUR CORNERS REGION BY LATE THURSDAY. HEIGHTS WILL BE FALLING THURSDAY NIGHT INTO THE WEEKEND AS A SERIES OF SHRTWVS CARVE OUT A BROAD TROUGH OVER THE WESTERN U.S. THIS WILL BRING A PROLONGED PERIOD OF UNSETTLED WEATHER TO MUCH OF THE REGION...WITH WIDESPREAD RAIN AND SNOW. LITTLE CHANGE EXPECTED FROM DAY TO DAY AS WE TRY TO TIME INDIVIDUAL WAVES ROTATING THROUGH THE REGION. SEE NO MAJOR REASONS TO BACK OFF OUR CHC POP WORDING DURING THIS EXTENDED PERIOD. THE 00Z GFS HINTING THAT THE TROUGH WL LIFT OUT BY MIDWEEK NEXT WEEK AS HEIGHT RISE ALONG THE WEST COAST IN RESPONSE TO BUILDING RIDGE. TEMPS WL BE FALLING BACK TO NEAR SEASONAL NORMS OVER THE FCST AREA...AND WL STICK FAIRLY CLOSE TO GUIDANCE NUMBERS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && EH/JDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MST TUE MAR 7 2006 COZ001>014-017>023-UTZ022>025-027>029-081245- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT. MOUNTAIN SNOW WILL DEVELOP TODAY AND INCREASE OVERNIGHT WITH UP TO 6 INCHES OF NEW SNOW POSSIBLE BY LATE TONIGHT. STRONG SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW. THERE WILL ALSO BE A CHANCE FOR RAIN OR SNOW IN THE NORTHERN VALLEYS TODAY...SPREADING TO OTHER VALLEY AREAS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINTER RETURNS TO THE MOUNTAINS OF WESTERN COLORADO AND EASTERN UTAH WITH A CHANCE OF SNOW EACH DAY. SIGNIFICANT MOUNTAIN SNOWFALL WILL BE POSSIBLE OVER THE NEXT SEVERAL DAYS. IN ADDITION...STRONG GUSTY WINDS OVER EXPOSED HIGHER TERRAIN WILL PRODUCE REDUCED VISIBILITY IN BLOWING SNOW. FOR MORE INFORMATION REGARDING THIS WINTRY WEATHER... PLEASE VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE AT: HTTP://WEATHER.GOV/GJT .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...THOUGH SNOW AND WIND REPORTS CALLED IN TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION WILL BE GREATLY APPRECIATED.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494894, 5494895.